Texas, 2005Flash Flooding and Hail in Texas, June 3, 2005
June 3, 2005 · NWS MAF · 12 events in 9 counties and zones
An organized linear complex of thunderstorms propagated east-northeast across the western and central Permian Basin of west Texas during the very early morning hours of the 3rd and produced widespread severe weather and heavy rainfall. Small bow-shaped segments embedded within the squall line produced damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An organized linear complex of thunderstorms propagated east-northeast across the western and central Permian Basin of west Texas during the very early morning hours of the 3rd and produced widespread severe weather and heavy rainfall. Small bow-shaped segments embedded within the squall line produced damaging winds and hail. Most of the severe winds remained over relatively unpopulated areas, so damage was largely limited to downed trees and utility poles. At least one light structure was destroyed in rural areas of Upton County. Flash flooding caused serious travel problems during the overnight hours in Midland and Odessa. No injuries were reported.An outbreak of severe thunderstorms affected much of west Texas during the late evening hours of the 2nd and during the pre-dawn hours of the 3rd. Convection initiated late on the 2nd over the Big Bend and Upper Trans Pecos regions. This activity eventually merged into an organized squall line that rapidly propagated east-northeast over the Permian Basin. Large hail and damaging thunderstorm winds were widespread across the region. The most significant damage occurred in Marfa as the city was pounded by two severe hailstorms that resulted in nearly $200,000 in damages. The second storm to impact Marfa produced very large hail up to two inches in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 2, 8:42 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 8:42 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
942 PM CDT THU JUN 2 2005
.UPDATE...
IMPRESSIVE SYSTEM NOW COMING OUT OF NORTHERN CHIHUAHUA WILL ACT UPON
A MOIST AND UNSTABLE AIRMASS TO PRODUCE SEVERE CONVECTION TONIGHT ACROSS
THE ENTIRE CWFA. SCATTERED SUPERCELLS SHOULD MORPH INTO A LINEAR MCS
AS COLD POOLS CONSOLIDATE BENEATH RESPECTABLE DEEP LAYER SHEAR.
AM UPDATING GRIDS RAISE POP AND QPF SUBSTANTIALLY. TEXT PRODUCTS OUT
SOON.
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT THU JUN 2 2005/
SHORT TERM...
SURFACE DEW POINTS CONTINUE TO FALL ACROSS PORTIONS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO THIS AFTERNOON. THE MOST NOTABLE DROP IN
DEW POINTS ENDING 19Z HAS BEEN ACROSS THE UPPER TRANS PECOS REGION
AND INTO SOUTHEAST NEW MEXICO. THE DRYLINE IS BECOMING A LITTLE MORE
APPARENT ACROSS THE REGION...WITH SAID FEATURE ROUGHLY ALONG A
KCNM-KINK-KMRF LINE AT 19Z. WATER VAPOR IMAGERY LOOP CONTINUES TO
SHOW A CLOSED LOW TRANSLATING EAST OVER THE NORTHERN BAJA
PENINSULA/GULF OF CALIFORNIA...WITH SUBTROPICAL CIRRUS SHIELD AHEAD
OF THIS FEATURE ENCOMPASSING ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO.
THE 18Z KMAF SOUNDING...WHICH COMPARES RELATIVELY WELL WITH THE
NAM-BUFR FORECAST SOUNDING...DOES SHOW AN INVERSION IN THE 850-800MB
LAYER. THIS INVERSION IS CERTAINLY BREAKABLE WITH A FEW DEGREES OF
HEATING. WE BELIEVE THE MID-LEVEL TEMPERATURES WILL CONTINUE TO WARM
THIS AFTERNOON AND THUS PROVIDE A CAPPING INVERSION TO LIMIT
THUNDERSTORM DEVELOPMENT. HOWEVER...WITH STRONG AFTERNOON HEATING
ACROSS THE AREA...THE AIRMASS EAST OF THE DRYLINE WILL BE VERY
UNSTABLE...PARTICULARLY ALONG AND EAST OF A PANTHER JUNCTION TO FORT
STOCKTON TO BIG SPRING LINE. THE CURRENT FORECAST HAS THIS COVERED
AND OVERALL...LITTLE CHANGES WERE MADE TO THE EVENING FORECAST.
CONDITIONS STILL APPEAR FAVORABLE AFTER MIDNIGHT FOR A ROUND OF
SEVERE WEATHER AS LARGE SCALE FORCING INCREASES OVER THE AREA IN
ADVANCE OF THE ABOVE MENTIONED CLOSED LOW. SURFACE PRESSURE FALLS
ARE TAKING PLACE ACROSS EASTERN NEW MEXICO AND THIS WILL ALLOW THE
DRYLINE TO QUICKLY RETREAT WESTWARD BEGINNING LATE THIS AFTERNOON
AND EVENING. MID-LEVEL COOLING WILL SERVE TO STEEPEN LAPSE RATES
FURTHER AS SHEAR PROFILES BECOME FAVORABLE FOR A LINEAR COMPLEX OF
STORMS TO MOVE ACROSS THE TRANS PECOS...PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE
THE PRIMARY CONCERNS.
LONG TERM...
THE LAST COUPLE MODEL RUNS HAVE COME CLOSER TOGETHER ON THE TIMING OF
A MID LEVEL SHORTWAVE INTO OUR FORECAST AREA ON FRIDAY. I CURRENTLY
FAVOR THE SLIGHTLY SLOWER NAM SOLUTION. THIS SHORTWAVE...CURRENTLY
CROSSING THE BAY OF CALIFORNIA SHOULD MOVE ACROSS NORTHERN MEXICO...
REACHING FAR WEST TEXAS BY AROUND 12Z EARLY TOMORROW MORNING...
THEN MOVE ACROSS THE COUNTY WARNING AREA BY EARLY AFTERNOON.
AHEAD OF THIS SYSTEM...MID LEVEL COOLING WILL ALLOW FOR THE CAP TO
ERODE...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND EAST OF THE
DRYLINE...FROM LEA COUNTY TO CENTRAL BREWSTER COUNTY. WITH CAPE
VALUES EXPECTED TO BE IN THE 1500 TO 2500 J/KG RANGE EAST OF THE
DRYLINE OVERNIGHT AND LIFTED INDICES AROUND -4 TO -6...EXPECT THAT
THUNDERSTORMS WILL REACH SEVERE LEVELS OVERNIGHT AND THEN SPREAD
EASTWARD ACROSS THE REMAINDER OF THE CWA FRIDAY MORNING AND FRIDAY
AFTERNOON.
WHILE THE MAIN THREAT STILL APPEARS TO BE LARGE HAIL...0-6 KM SHEAR
AND BRN SHEAR VALUES SUPPORT SUPERCELL DEVELOPMENT...WOULD NOT RULE
OUT THE POSSIBILITY OF ISOLATED TORNADOES OVERNIGHT.
BASED ON CURRENT DEW POINT TRENDS...THE NAM CONTINUES TO OVERDUE
THE LOW LEVEL MOISTURE...WHICH CAUSES PROGGED NAM CAPE VALUES TO
EXCEED 5000 J/KG IN SOME LOCATIONS OVERNIGHT. THE GFS LOOKS TO BE
DOING A MUCH BETTER JOB WITH THIS MOISTURE (SLIGHTLY LOWER
DEWPOINTS)...AND FAVOR ITS MODERATE INSTABILITY SOLUTION.
HOWEVER...THE NAM SOLUTION FOR THE TIMING OF THE SHORTWAVE STILL
LOOKS ON TRACK.
SOUTHWEST FLOW ALOFT THROUGH LATE NEXT WEEK WILL RESULT IN A SERIES
MID LEVEL SHORT WAVES MOVING ACROSS THE AREA. THIS WILL ALLOW A
SURFACE TROUGH AND THE DRYLINE TO REMAIN OVER THE AREA...WITH
MOISTURE OCCASIONALLY BEING PULLED BACK TOWARDS THE MOUNTAINS IN
ADVANCE OF ADVANCING SHORTWAVES. THE CURRENT FORECAST ALREADY
TRENDS THAT DIRECTION.
OVERALL...WILL MAKE MINOR ADJUSTMENTS TO THE CURRENT FORECASTS...
PRIMARILY TO THE DEW POINT AND TEMPERATURE GRIDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
01/70
Hazardous weather outlook, Jun 2, 8:51 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
951 PM CDT THU JUN 2 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040251-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
951 PM CDT THU JUN 2 2005 (851 PM MDT THU JUN 2 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES...ARE POSSIBLE OVERNIGHT ACROSS ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. LOCALLY HEAVY RAINFALL WILL
CREATE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND
IN LOW LYING AREAS. NEARLY CONTINUOUS CLOUD-TO-GROUND LIGHTNING
CAN ALSO BE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EARLY FRIDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO BE
ONGOING ALONG AND EAST OF THE DRYLINE LOCATED FROM LEA COUNTY NEW
MEXICO TO FORT STOCKTON TO EASTERN BREWSTER COUNTY.
WITH MODERATE ATMOSPHERIC INSTABILITY AND ABUNDANT AMOUNTS OF LOW
LEVEL MOISTURE IN PLACE...THESE THUNDERSTORMS ARE EXPECTED TO REACH
SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND HIGH
WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.
ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE DRYLINE
SATURDAY THROUGH NEXT THURSDAY WILL PROVIDE A CHANCE FOR SEVERE
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 6:47 PM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
747 PM CDT THU JUN 2 2005
TXZ058-074-030130-
DAVIS/APACHE MOUNTAINS AREA TX-REEVES COUNTY AND UPPER TRANS PECOS
TX-
747 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND NORTH
CENTRAL JEFF DAVIS COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF TOYAH AT 747
PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL TRACK ALONG AND
JUST SOUTH OF INTERSTATE 20 FROM MILE MARKER 5 TO MILE MARKER 45.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CENTRAL REEVES AND NORTH CENTRAL JEFF DAVIS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 2, 8:48 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT THU JUN 2 2005
TXZ057-058-074-075-080-030330-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-PECOS-
REEVES COUNTY AND UPPER TRANS PECOS-VAN HORN AND HIGHWAY 54 CORRIDOR-
948 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN CULBERSON COUNTY AND
EASTERN REEVES COUNTY...
AS OF 945 PM CDT...A LINE OF STRONG THUNDERSTORMS HAVE CURRENTLY
DEVELOPED OVER RURAL AREAS OF EASTERN CULBERSON COUNTY AND WESTERN
REEVES COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME
SIZE HAIL AND 50 MPH WINDS. IN ADDITION...VERY HEAVY RAINS ARE
POSSIBLE.
MOTORISTS AND RESIDENTS ARE URGED TO STAY ALERT TO THE LATEST
STATEMENTS AND WARNINGS. IF YOU SEE FLOODED ROADWAYS....TURN
AROUND. DON/T DROWN.
02
Special weather statement, Jun 2, 9:27 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1027 PM CDT THU JUN 2 2005
TXZ079>081-030400-
BIG BEND AREA TX-MARFA PLATEAU TX-PRESIDIO VALLEY TX-
1027 PM CDT THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR BREWSTER...PRESIDIO AND WESTERN
JEFF DAVIS COUNTIES.
A TORNADO WATCH CONTINUES UNTIL 4 AM CDT.
A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF PERSIMMON GAP
AT 1027 PM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS ALREADY
CAPABLE OF PRODUCING PEA SIZED HAIL... DEADLY LIGHTNING AND HEAVY
RAIN. FURTHER INTENSIFICATION IS LIKELY.
OTHER SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER THE MARFA
PLATEAU AND DAVIS MOUNTAINS SOUTHWARD TO THE BIG BEND REGION. THE
RISK OF SEVERE THUNDERSTORMS AND POSSIBLY TORNADOES THROUGH THE
EVENING AND EARLY MORNING IS EXPECTED TO INCREASE. PLEASE STAY APPRISED OF
THIS DEVELOPING WEATHER SITUATION.
05
Special weather statement, Jun 2, 9:50 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1050 PM CDT THU JUN 2 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030600-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
1050 PM CDT (950 PM MDT) THU JUN 2 2005
...SEVERE WEATHER EPISODE EXPECTED OVERNIGHT...
A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS...INCLUDING THE
POSSIBILITY OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW
TORNADOES...IS EXPECTED TO IMPACT MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO LATE TONIGHT AND EARLY FRIDAY MORNING.
SEVERE THUNDERSTORMS WERE LOCATED OVER THE UPPER TRANS PECOS REGION
AS OF LATE EVENING. THESE STORMS WILL MOVE EAST INTO A VOLITALE
AIRMASS OVER THE TRANS PECOS AND THE PERMIAN BASIN LATER TONIGHT.
CURRENT INDICATIONS SUGGEST A SIGNIFICANT SEVERE WEATHER EVENT WILL
BE POSSIBLE. SEVERE WEATHER MAY BEGIN TO IMPACT THE CENTRAL PERMIAN
BASIN AROUND MIDNIGHT.
RESIDENTS AND MOTORISTS IN WEST TEXAS AND SOUTHEASTERN NEW MEXICO...
INCLUDING THE CENTRAL PERMIAN BASIN...SHOULD REMAIN ALERT TONIGHT
AND MONITOR THE LATEST SEVERE WEATHER INFORMATION. REMEMBER YOUR
SEVERE WEATHER AND TORNADO SAFETY RULES AND BE PREPARED TO TAKE
ACTION SHOULD A WARNING BE ISSUED FOR YOUR AREA.
Special weather statement, Jun 2, 10:29 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT THU JUN 2 2005
NMZ033-034-TXZ059-060-030545-
CENTRAL LEA COUNTY-LOVING-SOUTHERN LEA COUNTY-WINKLER-
1129 PM CDT (1029 PM MDT) THU JUN 2 2005
...SIGNIFICANT WEATHER ALERT...
AT 1120 PM CDT /1020 PM MDT/...A SEVERE LINE OF THUNDERSTORMS IS
CURRENTLY LOCATED ALONG SH 128 IN SOUTHERN LEA COUNTY. NATIONAL
WEATHER SERVICE RADAR INDICATES SEVERE WINDS AND LARGE HAIL
ASSOCIATED WITH THESE STORMS AS THEY RACE TO THE NORTHEAST AT 45
MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SH 128...
SH 18...
EUNICE...
HOBBS...
RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD REMAIN ALERT TONIGHT
AND MONITOR THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS.
REMEMBER YOUR SEVERE WEATHER AND TORNADO SAFETY RULES AND BE PREPARED
TO TAKE COVER AS THESE STORMS APPROACH YOUR AREA.
Event by event
6 thunderstorm wind, 3 hail, 3 flash flood. Local standard time, as filed.
Hail, Andrews
- When
- June 3, 12:00 AM CST
- Where
- Andrews County, 5 mi NE of Andrews
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.433, -102.450
Nickel size hail was reported by local law enforcement officials along Texas Highway 115 northeast of Andrews.
Thunderstorm Wind, Gaines
- When
- June 3, 12:00 AM CST to 12:20 AM CST
- Where
- Gaines County, 9 mi S of Seminole
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.300, -101.867
Severe thunderstorms produced damaging winds over Gaines County shortly after midnight CST. The West Texas Mesonet site near Seagraves recorded a peak gust of 61 MPH at 00:10 CST. Utility poles also were downed by thunderstorm winds along County Road 305 south of Seminole.
Thunderstorm Wind, Dawson
- When
- June 3, 12:15 AM CST
- Where
- Dawson County, 15 mi WSW of Lamesa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.000, -102.083
The public reported thunderstorm wind gusts to 60 MPH in rural areas of western Dawson County. No damage was reported.
Thunderstorm Wind, Ector
- When
- June 3, 1:00 AM CST to 1:30 AM CST
- Where
- Ector County, Gardendale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.417, -102.133
The public reported intermittent severe wind gusts from thunderstorms over Gardendale between 01:00 and 01:30 CST. No damage was reported.
Hail, Andrews
- When
- June 3, 1:30 AM CST
- Where
- Andrews County, 4 mi ESE of Andrews
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.850, -102.367
Penny size hail was reported at a rural homestead southeast of Andrews.
Thunderstorm Wind, Crane
- When
- June 3, 1:30 AM CST to 1:50 AM CST
- Where
- Crane County, 6 mi WNW of Crane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.250, -102.100
Severe thunderstorm winds downed at least four utility poles along Farm to Market Road 1601 north of Texas Highway 329 in east-central Crane County. Damaging winds spread east toward Crane, where several large trees were blown down.
Thunderstorm Wind, Martin
- When
- June 3, 1:40 AM CST
- Where
- Martin County, Lenorah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.167, -101.350
The public reported thunderstorm wind gusts up to 60 MPH in Lenorah. No damage was reported.
Flash Flood, Midland
- When
- June 3, 1:50 AM CST to 4:00 AM CST
- Where
- Midland County, Midland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -102.483
Urban flash flooding occurred throughout Midland during the pre-dawn hours of the 3rd. A complex of strong thunderstorms produced brief, but very heavy rainfall over the city and resulted in more than six inches of flowing flood waters through Midland Drive and Wadley Avenue. Numerous other streets were reportedly under water, but no reports of damage or injuries were received.
Thunderstorm Wind, Upton
- When
- June 3, 2:00 AM CST
- Where
- Upton County, 20 mi NW of Rankin
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $30,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.583, -102.650
Damaging thunderstorm winds swept over portions of Upton County during the early morning hours of the 3rd. A storage shed that was located at an oil field near the intersection of Farm to Market Road 1492 and Texas Highway 329 was destroyed. Debris from the shed was blown into an electrical transformer and caused additional damage including power outages.
Flash Flood, Ector
- When
- June 3, 3:03 AM CST to 4:30 AM CST
- Where
- Ector County, Odessa
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.650, -102.183
A complex of strong to severe thunderstorms moved over Odessa during the pre-dawn hours of the 3rd and produced brief but very heavy rainfall. The local media reported up to eight inches of rapidly flowing flood waters at the intersection of West County Road and University in Odessa. No damage was reported.
Flash Flood, Upton
- When
- June 3, 3:24 AM CST to 5:00 AM CST
- Where
- Upton County, 11 mi NE of Mc Camey
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.000, -102.417
Law enforcement officials reported that sections of Texas Highway 329 were barricaded for at least ninety minutes due to flood waters that inundated the driving surface.
Hail, Reagan
- When
- June 3, 4:43 AM CST
- Where
- Reagan County, 7 mi ESE of Big Lake
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.300, -102.483
Local law enforcement and fire department officials reported nickel size hail east of Big Lake along U.S. Highway 67.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 3, 20051 death · $900,000 · 1 in hail · 10 events
- Flooding in Kansas, June 3 to 4, 2005$1.0 million · 3 events
- Hail and Damaging Wind in Nebraska, June 3, 2005$1.0 million · 52 kt wind · 2 events
- High Wind in Texas, June 3, 2005$450,000 · 61 kt wind · 5 events
- Tornadoes in Kansas, June 3 to 4, 2005$75,000 · F1 · 4 events
- Flooding in Montana, June 3 to 5, 2005$230,000 · 2 events
- Tornadoes in Kansas, June 3, 2005$50,000 · F1 · 5 events
- Hail and Damaging Wind in Colorado, June 3, 2005$100,000 · 70 kt wind · 2 events
- Flash Flood and High Wind in Texas, June 3, 2005$50,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 3, 2005$24,000 · F0 · 12 events
- Flash Flooding and Hail in Colorado, June 3, 20051.75 in hail · 17 events
- Tornado and Hail in Texas, June 3, 2005$10,000 · F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457508, 5457509, 5457510, 5457511, 5457512, 5457513, 5457514, 5456693, 5456911, 5457158, 5457159, 5457160.